Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 16, 2022, 3:45 PM CST for 15 counties in Texas. It took effect at Feb 17, 2022, 9:00 AM CST. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2022, 3:45 PM CST (21:45 UTC)
- In effect from
- Feb 17, 2022, 9:00 AM CST
- Expired
- Feb 17, 2022, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 2:30 PM CST | WILDFIRE | 5 E Tilden, TX | MCMULLEN COUNTY SHERIFFS OFFICE REPORTED A WILDFIRE EAST OF TILDEN BETWEEN COUNTY ROAD 308 AND FM 99. THE FIRE HAD BURNED OVER 300 ACRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS84 KCRP 162145 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 345 PM CST Wed Feb 16 2022 TXZ229>231-239>241-171000- /O.UPG.KCRP.FW.A.0002.220217T1500Z-220218T0600Z/ /O.NEW.KCRP.FW.W.0002.220217T1500Z-220218T0200Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 345 PM CST Wed Feb 16 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST THURSDAY FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM CST Thursday. * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...9 AM to 8 PM CST Thursday. * WIND...Northwest around 20 MPH with occasional gusts to 30 MPH. Winds will shift to the north and northeast after sunset at 15 to 25 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ 87
3 follow-up statements
110 WWUS84 KCRP 170853 AAA RFWCRP URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 253 AM CST Thu Feb 17 2022 TXZ229>231-239>241-171500- /O.CON.KCRP.FW.W.0002.220217T1500Z-220218T0200Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 253 AM CST Thu Feb 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST THURSDAY FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS... * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...9 AM to 8 PM CST Thursday. * WIND...Northwest around 20 MPH with occasional gusts to 30 MPH before noon. Winds will shift to the north and northeast around sunset with gusts to 30 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Residents should avoid outdoor activities involving sparks or open flames. Report wildfires to the nearest fire department or law enforcement office. && $$
318 WWUS84 KCRP 171528 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 928 AM CST Thu Feb 17 2022 TXZ229>231-239>241-180200- /O.CON.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 928 AM CST Thu Feb 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS... * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...9 AM to 8 PM CST Thursday. * WIND...Northwest around 20 MPH with occasional gusts to 30 MPH before noon. Winds will shift to the north and northeast around sunset with gusts to 30 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Residents should avoid outdoor activities involving sparks or open flames. Report wildfires to the nearest fire department or law enforcement office. && $$
234 WWUS84 KCRP 171722 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 1122 AM CST Thu Feb 17 2022 TXZ232>234-242>247-342>347-442-443-447-180200- /O.EXA.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/ Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- 1122 AM CST Thu Feb 17 2022 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE VERY LOW RH AND GUSTY WINDS FOR THE COASTAL PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect until 8 PM CST this evening. * AFFECTED AREA...Bee...Goliad...Victoria...Inland Kleberg... Inland Nueces...Inland San Patricio...Coastal Aransas... Inland Refugio...Inland Calhoun...Coastal Kleberg...Coastal Nueces...Coastal San Patricio...Aransas Islands...Coastal Refugio...Coastal Calhoun...Kleberg Islands...Nueces Islands... Calhoun Islands. * TIMING...9 AM to 8 PM CST Thursday. * WIND...Northwest around 20 MPH with occasional gusts to 30 MPH before noon. Winds will shift to the north and northeast around sunset with gusts to 30 mph. * HUMIDITY...Falling to 10 to 20 percent in the afternoon, 20 to 40 percent on the islands. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Residents should avoid outdoor activities involving sparks or open flames. Report wildfires to the nearest fire department or law enforcement office. && $$ TXZ229>231-239>241-180200- /O.CON.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 1122 AM CST Thu Feb 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY LOW RH AND GUSTY WINDS FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY... * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...9 AM to 8 PM CST Thursday. * WIND...Northwest around 20 MPH with occasional gusts to 30 MPH before noon. Winds will shift to the north and northeast around sunset with gusts to 30 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Residents should avoid outdoor activities involving sparks or open flames. Report wildfires to the nearest fire department or law enforcement office. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 12:48 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 16, 12:48 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1248 PM CST Wed Feb 16 2022
.AVIATION...
Expect a transition to VFR areawide by late this afernoon. Windy
conditions expected to continue over the Coastal Plains at least
until 00z Thursday. Expect south wind to become generally
moderate, and MVFR ceilings to develop, early tonight. Anticipate
50kt south wind at 2kft approximately 06-12z Thursday, sufficient
to include non-convective LLWS in the TAFs. A shift to moderate
NW surface flow/VFR conditions during the 12-18z Thursday period,
in response to a dry line.
&&
.PREV DISCUSSION... /Issued 539 AM CST Wed Feb 16 2022/
AVIATION...
Still seeing LLWS at COT, ALI and VCT due to light surface winds,
although this will change by 9-10 AM as gusty S winds develop and
the low level jet shifts more toward CRP and VCT. Winds at CRP
could gust to Airport Weather Warning levels (35 knots) this
afternoon, although this appears to be brief and not very impactful
at this time. Otherwise, MVFR CIGs will be hard pressed to clear
VCT today with generally intermittent MVFR elsewhere this morning.
The eastern terminals should see widespread MVFR layers return
tonight with less robust S winds.
PREV DISCUSSION... /Issued 423 AM CST Wed Feb 16 2022/
SHORT TERM (Today through Thursday)...
Winds overnight remained lighter than expected thanks to boundary
layer decoupling, however this will change later this morning as
mixing resumes and taps into at least a portion of a strong LLJ
around 40 knots at 925mb. This LLJ axis will shift E from the
Brush Country by daybreak to the Coastal Bend by noon, so the
strongest winds continue to align well with our Wind Advisory.
PWATs in this LLJ are pushing 1" at 4 AM, but are unlikely to
improve any more through the day per recent guidance. Barring a
few brief and shallow showers racing north this morning, dry
conditions will prevail today under stout capping. Highs today
remain warmest well inland and about 15 degrees cooler over the
Coastal Bend thanks to a bit more clouds in the moist axis and
also cooler trajectories from the Gulf.
Tonight, a vigorous and negatively tilted trough will eject
across the Permian Basin and track too far north for any sensible
weather here. Just a sliver of low PoPs remains in the Victoria
Crossroads overnight as the LLJ ramps up and bolsters moisture
advection. The focus then shifts to a dryline slicing SE Thursday
morning ahead of dewpoints tumbling through the 20s and 30s over
the Brush Country. Although the gradient flow is not particularly
impressive behind this boundary, feel that vertical mixing and
momentum transfer will prove more efficient than most models
indicate given widespread highs in the 80s and a very dry
boundary layer. Models show enough overlap between gusty NW winds
and RH values below 30% to justify a Fire Weather Watch for the
Brush Country and Rio Grande Plains, wheres locations farther east
see mostly elevated fire conditions given a shorter window for
gusty winds and low humidities. Any wildfires will need
particularly close monitoring toward sunset as a cold front
causes NW winds to veer NNE which could complicate fire fighting
efforts.
LONG TERM (Thursday Night through Tuesday)...
Temperatures will cool behind the FROPA Thursday night with lows
dropping into the upper 30s to mid 40s. Skies will remain partly to
mostly cloudy through the long term period as a synoptic trough
pattern prevails and onshore winds in the lower levels bring
moisture into the region. Expect temperatures to warm through the
weekend and into next week with highs expected to be in the 80s to
90s by early next week.
Next shot at precipitation will be next week as another mid-upper
level trough approaches the CWA from the west. PWATs will increase
to around 1.0" for much of the Coastal Plains and 1.5" for the
Coastal Bend and Victoria Crossroads. WAA will help provide support,
along with isentropic lifting, for isolated showers. Showers should
mainly be confined to the Coastal Bend/Victoria Crossroads where
moisture and dynamics are more favorable for development.
Models become discrepant by the end of the long-term period with
regards to the next cold front. ECMWF is the faster solution,
bringing the front into South Texas Wednesday. The Canadian and GFS
bring it through Thursday and Friday respectively. Have gone ahead
and included slight PoPs for the end of the period to account for
the possibility of the ECMWF's timing.
MARINE...
Strong southerly flow will expand into the nearshore waters and
bays this morning, then improve over the bays tonight while
lingering over the waters. Small Craft Advisory conditions
continue through this evening for the bays, and until Thursday
evening over the waters where higher seas will be slow to improve.
Winds will turn offshore Thursday morning and become mostly
moderate throughout the day. A few showers are possible this
morning and again tonight and Thursday morning. A cold front
arriving Thursday night may result in occasional Gale conditions
through early Friday as strong to very strong northeasterly flow
develops across the Gulf waters. Small Craft Advisory conditions
can be expected ahead and behind the cold front. Weak to moderate
onshore flow returns Sunday and the increased moisture will lead
to some isolated to scattered showers briefly each day through the
middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 64 82 41 61 43 / 10 0 0 0 0
Victoria 64 79 37 60 37 / 20 0 0 0 0
Laredo 60 83 44 65 43 / 0 0 0 0 0
Alice 62 85 39 64 40 / 10 0 0 0 0
Rockport 63 78 40 60 44 / 10 0 0 0 0
Cotulla 58 82 40 66 40 / 0 0 0 0 0
Kingsville 63 84 40 62 41 / 10 0 0 0 0
Navy Corpus 64 75 43 58 48 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening For the following
zones: Bee...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Goliad...Inland Calhoun...Inland Kleberg...
Inland Nueces...Inland Refugio...Inland San Patricio...Jim
Wells...Live Oak...Victoria.
Fire Weather Watch from Thursday morning through Thursday
evening For the following zones: Duval...Jim Wells...La
Salle...Live Oak...McMullen...Webb.
GM...Small Craft Advisory until 6 PM CST Thursday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 3 AM CST Thursday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
WC/87...AVIATIONHazardous weather outlook, Feb 16, 5:22 AM CST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 522 AM CST Wed Feb 16 2022 TXZ229>234-239>247-342>347-442-443-447-171130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 522 AM CST Wed Feb 16 2022 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Southerly winds of 25 to 30 mph with gusts near 40 mph are likely over the Coastal Plains and Victoria Crossroads. A Wind Advisory is in effect from 10 AM until 6 PM. There is a MODERATE risk of rip currents along Gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated to critical fire weather conditions are likely on Thursday as very warm and dry air combines with gusty northwest winds. A Fire Weather Watch is in effect Thursday from 9 AM until midnight Friday for the Brush Country and Rio Grande Plains. There is a MODERATE risk of rip currents along Gulf-facing beaches. GMZ230-235-250-255-270-275-171130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 522 AM CST Wed Feb 16 2022 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory conditions through late Thursday night over the Gulf waters, and again Friday and Monday. Brief gusts to gale force are possible Thursday night and early Friday morning.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:39 AM CST | Fire Weather Watch | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 13 hr |
| Feb 16, 3:37 PM CST | Gale Watch | CRP | 12 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.